Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 48, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 14, 1997, 10:26 PM CDT for Callahan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 15, 1997, 12:55 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Callahan County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4114 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 150326 FFWSJT TXC059-150555- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1026 PM CDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1255 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...CALLAHAN COUNTY AT 1016 DOPPLER RADAR INDICATED UP TO 2 INCHES HAS FALLEN OVER MOST OF CALLAHAN COUNTY. AN ADDITIONAL QUARTER TO HALF AN INCH IS EXPECTED TO FALL OVER THIS AREA THROUGH 1 AM. WITH SATURATED GROUNDS...LOCALIZED FLOODING WILL BE LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 8:57 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 14, 8:57 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 900 PM CDT SAT JUN 14 1997 UNTIL 500MB LOW TO WEST OF US MOVES ELSEWHERE WE WILL HAVE A SERIES O
In the hours before
Special weather statement, Jun 14, 10:10 PM CDT, 16 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-150445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1010 PM CDT SAT JUN 14 1997 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE HEARTLAND...THE NORTHWEST HILL COUNTRY AND EASTERN PARTS OF THE BIG COUNTRY UNTIL 4 AM CDT... ...A FLASH FLOOD WARNING FOR STERLING COUNTY REMAINS IN EFFECT UNTIL 1145 PM CDT... ...A FLASH FLOOD WARNING CONTINUES FOR COKE AND NORTHERN TOM GREEN COUNTIES UNTIL 1225 AM CDT... ...A FLASH FLOOD WARNING FOR NOLAN COUNTY REMAINS IN EFFECT UNTIL 150 AM CDT... THE SEVERE THUNDERSTORM WATCH FOR MUCH OF WEST CENTRAL TEXAS HAS BEEN CANCELLED. THE SEVERE WEATHER HAS MOVED EAST. HOWEVER SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER WEST CENTRAL TEXAS AND SOME OF THESE STORMS WILL HAVE VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 4 AM CDT FOR CONCHO...BROWN...CALLAHAN...COLEMAN...MCCULLOCH...SAN SABA... SHACKELFORD...KIMBLE...MASON...AND MENARD.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 63 min |
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 76 min |
| Jun 14, 7:18 PM CDT | Tornado Warning | SJT | Fisher | 77 min |
| Jun 14, 7:50 PM CDT | Flash Flood Warning | SJT | Sterling | 4 hr |
| Jun 14, 7:54 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 61 min |
| Jun 14, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 62 min |
| Jun 14, 8:06 PM CDT | Tornado Warning | SJT | Jones | 64 min |
| Jun 14, 8:16 PM CDT | Tornado Warning | SJT | Nolan | 64 min |
| Jun 14, 8:22 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Jun 14, 8:45 PM CDT | Tornado Warning | SJT | Taylor | 75 min |
| Jun 14, 8:47 PM CDT | Tornado Warning | SJT | Jones | 63 min |
| Jun 14, 9:04 PM CDT | Tornado Warning | SJT | Shackelford | 66 min |
| Jun 14, 9:08 PM CDT | Tornado Warning | SJT | Runnels | 47 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 65 min |
| Jun 14, 9:48 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Jun 14, 10:37 PM CDT | Tornado Warning | SJT | Brown | 63 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.